Georgia, 2016

Tornadoes and Damaging Winds in Georgia, November 30, 2016

November 30, 2016 · NWS FFC · 20 events in 18 counties and zones

A strong cold front associated with a deep and sharp upper-level trough swept through the state accompanied by a line of thunderstorms. Despite only marginal instability; ample deep-layer shear and a strong low-level jet resulted in several reports of damaging winds and tornadoes with these thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$270,000
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A strong cold front associated with a deep and sharp upper-level trough swept through the state accompanied by a line of thunderstorms. Despite only marginal instability; ample deep-layer shear and a strong low-level jet resulted in several reports of damaging winds and tornadoes with these thunderstorms. The early morning hours tornado that occurred in Catoosa County was actually associated with a supercell. The other tornadoes were associated with a Quasi-Linear Convective System (QLCS) during the late morning/afternoon hours of the 30th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Nov 30, 1:00 AM EST, 21 minutes earlier.

Area forecast discussion, Nov 30, 1:00 AM EST, 21 minutes before
Area Forecast Discussion...Updated for Aviation
National Weather Service Peachtree City GA
100 AM EST Wed Nov 30 2016

.UPDATE...
Updated the forecast to add the Tornado Watch for portions of NW
GA.

&&

.PREV DISCUSSION... /Issued 620 PM EST Tue Nov 29 2016/

UPDATE...
Have made a few minor tweaks to the ongoing forecast. The trend
for the last few days has been a slower onset to the leading edge
of the precip...have chosen to go this way again for
overnight/tomorrow. Most of the hi-res models support this idea.
The only other tweaks were to the hourly temp/dewpoint grids.

PREV DISCUSSION... /Issued 217 PM EST Tue Nov 29 2016/

SHORT TERM /Tonight through Wednesday Night/...
The forecast area is currently in a lull between this morning's
widespread rainfall and the next round of active weather expected by
tomorrow. A warm, moist airmass will continue to filter northward
into the area overnight as a warm front pushes northward into
Tennessee, and a cold front currently over the Ark-La-Tex region
will continue progressing eastward overnight. Showers and
thunderstorms will begin to develop in earnest in the lower
Mississippi Valley later this evening into tonight and move eastward
ahead of the aforementioned cold front. A favorable setup for severe
thunderstorms will exist in the states to our west, where ample
shear and adequate instability will be in place.

Gusty southerly winds can again be expected in the higher elevations
of the north Georgia mountains tonight into Wednesday morning as a
strong LLJ is in place. However, wind gusts are not expected to be
as intense and as widespread as last night. Only the highest peaks
are forecast to experience gusts of up to 30 to 35 mph. Due to the
more isolated nature of these stronger gusts, opted not to issue any
wind hazard products at this time.

By late tonight into early Wednesday morning, expect ongoing
convection to meld into a line as it progresses eastward toward
Georgia. Model guidance has trended a bit slower on the arrival of
this activity in northwest Georgia, favoring an arrival more towards
sunrise on Wednesday in these areas. There will be the threat for at
least isolated severe activity when the activity reaches Georgia.
Though instability will be diminished here as compared to areas
farther west (CAPE values peak around or just above 500 J/Kg) and
the best dynamics will become displaced from the convection, plenty
of shear/helicity will maintain a threat for some damaging wind
gusts. There will be a gradual reduction in overall severe threat as
storms move into eastern portions of our area later on Wednesday as
instability wanes even more by Wednesday evening.

Rain will exit the far southeastern portions of our forecast area
overnight Wednesday night, and drier and more temperate fall
temperatures will follow.

RW

LONG TERM /Thursday through Tuesday/...
Only tweaks to the long term based on the latest guidance.
Next rain event later this weekend and next week.

BDL

PREVIOUS DISCUSSION...
Surface cold front will be pushing thru the SE portion of the
forecast area at the start of the long-term period. This will keep a
high-end chance of POPs going across most of central Ga...with CAA
and drier airmass filtering into N Ga in the wake of the front.
Although deep-layer shear will be strong...lack of appreciable
instability due to meager lapse rates / despite moist boundary
layer/ will minimize any strong/severe potential as this system
exits. Most thunder activity will have diminished with moderate
rain showers seeming most likely. All precip will clear the
forecast area by Thursday morning as frontal system finally clears
the CWA.

Tranquil weather will persist Thursday through Friday under sfc high
pressure influence and CAA regime. Slightly enhanced winds just
above the sfc on Thursday could lead to breezy conditions with
daytime mixing...but does not look to be as a big of a threat as the
last several post-frontal set-ups with pressure gradient not quite
as tight.

Evaluation of ECMWF/GEFS/GEM ensemble data seem to be coming to
terms in regards to our next system/rain chance. By early
Saturday...a digging trough across the intermountain west will
become a closed low over S Arizona/N Mexico...helping pump deep
layer moisture across the SE as it taps into subtropical maritime air
and flow becomes more SW in the mid-levels. Right now...prefer the
GEFS/GEM evolution over ECMWF...which argues for slower
progression of the closed low into an open wave as it migrates
east. A steady stream of precip seems likely to move into the
local area beginning late Saturday. As we go into Sunday...
overrunning atop a more in-situ type sfc wedge will likely lead to
a chilly rain going through late Monday. Though model
discrepancies arise by Tuesday...sfc low development off east TX
coast as closed mid-level low transitions to open wave could bring
another round of precip to the area thru the remainder of the
long-term...should GFS data verify.

Kovacik

HYDROLOGY...
One product of this weather system that most of us will happily
welcome is the additional beneficial rainfall. The highest
additional rainfall totals are expected across very parched far
north Georgia, where additional rainfall amounts over 1.5 inches
will be possible. Forecast rainfall amounts gradually taper farther
to the south and east as the overall convective intensity will
diminish by the time it reaches these areas.

RW

AVIATION...
06Z Update...
Showers and a few severe thunderstorms training across nw GA and
should stay north of the taf sites during the night. Showers and
thunderstorms drifting south across the forecast area beginning
after sunrise today and continuing into the afternoon. Cold front
approaching KATL around 18z. A few storms possibly severe today.
Front should be just south of the taf sites by around 00z Thursday.
Winds remainder of tonight varying 170-200 8 to 10kt with a few
gusts...becoming more southwest and gusty after 14z. Areas of ifr
through 14z then some improvement into mvfr and occasional vfr.

41

//ATL Confidence...06Z Update...
Medium confidence all elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          63  71  42  60 /  50  80  30   0
Atlanta         64  69  42  57 /  50  80  20   0
Blairsville     60  64  34  53 /  80 100  20   0
Cartersville    63  66  38  56 /  70 100  10   0
Columbus        67  73  43  61 /  50  80  20   0
Gainesville     62  68  42  57 /  70  80  20   0
Macon           64  76  43  64 /  30  80  60   0
Rome            62  66  36  57 /  90 100  10   0
Peachtree City  63  69  39  58 /  50  80  20   0
Vidalia         64  80  54  66 /  20  50  60   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Tornado Watch until 4 AM EST Wednesday FOR THE FOLLOWING ZONES:
Catoosa...Chattooga...Dade...Walker...Whitfield.

&&
Hazardous weather outlook, Nov 29, 10:13 PM EST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1013 PM EST TUE NOV 29 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1013 PM EST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

A LARGE COMPLEX OF THUNDERSTORMS IS EXPECTED TO IMPACT PORTIONS OF
NORTHWEST GEORGIA OVERNIGHT. A FEW OF THE STORMS COULD BE
SEVERE...WITH THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS. IN
ADDITION...A FEW LIGHTNING STRIKES WILL BE POSSIBLE ALONG WITH
SOME LOCALLY HEAVY RAINFALL. AN ISOLATED TORNADO IS NOT OUT OF THE
QUESTION. THE BEST POTENTIAL FOR ANY SEVERE WEATHER OVERNIGHT WILL
BE ALONG AND WEST OF A LINE FROM CHATTOOGAVILLE TO FORT
OGLETHORPE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ADDITIONAL WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE
EXPECTED ON WEDNESDAY AS A COLD FRONT MOVES THROUGH THE STATE. A
FEW OF THE STORMS COULD BECOME STRONG PRODUCING GUSTY
WINDS...LOCALLY HEAVY RAINFALL AND AN OCCASIONAL LIGHTNING
STRIKE. ISOLATED SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE. BRIEF
DAMAGING WIND GUSTS WOULD BE THE MAIN THREAT.

NO HAZARDOUS WEATHER IS EXPECTED FOR THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Nov 29, 11:57 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1157 PM EST TUE NOV 29 2016

GAZ001-300530-
DADE GA-
1157 PM EST TUE NOV 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DADE COUNTY UNTIL 1230
AM EST...

AT 1157 PM EST...A STRONG THUNDERSTORM WAS NEAR BRIDGEPORT...MOVING
NORTHEAST AT 45 MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN. POSSIBLE ROTATION AS
           WELL. TORNADO WARNING MAY BE NEEDED.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MOTORISTS SHOULD SLOW DOWN AND
           BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
           STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
           WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
           DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TRENTON...NEW ENGLAND...COLE CITY...MORGANVILLE...WILDWOOD...HOOKER
AND STEPHENSVILLE.

LAT...LON 3498 8536 3492 8540 3485 8558 3495 8560
      3498 8560
TIME...MOT...LOC 0457Z 240DEG 49KT 3490 8575

The radar

The Northeast Alabama radar (KHTX), 48 km away, was scanning. The volume nearest the first event began at 06:19 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 8 tornado. Local standard time, as filed.

Thunderstorm Wind, Dade

When
November 30, 1:21 AM EST to 1:26 AM EST
Where
Dade County, 1.15 mi NW of Gass
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
34.863, -85.563

The Dade County 911 center reported multiple trees blown along Gass Road in the vicinity of Highway 136. County Transportation crews were called out to clear the roadway.

Tornado, Catoosa

When
November 30, 1:56 AM EST to 1:58 AM EST
Where
Catoosa County, 1.23 mi ENE of Copeland to 0.99 mi N of Post Oak
Rating
EF0
Path length
1.29 mi
Path width
225 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
34.939, -85.102

A brief EF0 tornado with maximum winds of 85 MPH moved along a path with a maximum width of 225 yards for 1.29 miles across portions of Catoosa County. The tornado began as several trees were uprooted or snapped just east of Ooltewah-Ringgold Road between Sleepy Lane and Mountain Lane. The tornado traveled east northeast over White Oak Mountain continuing to cause damage to trees before ending just east of Cherokee Valley Road around Swallow Lane where several homes sustained damage. One home had its garage doors blown in and part of the garage roof lifted off. Debris from this roof was carried more than 500 yards away. Siding was pulled off of another home in this area. [11/30/16: Tornado #1, County #1/1, EF0, Catoosa, 2016:007].

Tornado, Carroll

When
November 30, 12:53 PM EST to 12:58 PM EST
Where
Carroll County, 0.75 mi WSW of Bowdon Jct to 1.57 mi WNW of Center Pt
Rating
EF0
Path length
4.02 mi
Path width
100 yd
Property damage
$8,000
Reported by
NWS Storm Survey
Coordinates
33.665, -85.161

A short-lived EF0 tornado with maximum winds of 75 MPH moved along a path with a maximum width of 100 yards for 4.02 miles across portions of Carroll County. The tornado began north of the Mount Zion community along Lee Williams Road just west of Highway 27 where several large branches were snapped off of trees. Several other trees were snapped or uprooted along the path as the tornado moved northeast before ending around the intersection of Bell Road and Pleasant Ridge Road. [11/30/16: Tornado #2, County #1/1, EF0, Carroll, 2016:008].

Tornado, Cobb

When
November 30, 1:39 PM EST to 1:41 PM EST
Where
Cobb County, 3.32 mi SSE of Leland to 3.25 mi SW of Oakdale
Rating
EF1
Path length
0.46 mi
Path width
100 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
33.779, -84.541

A National Weather Service storm survey team found that an EF1 tornado with maximum winds of 100 MPH moved along a path with a maximum width of 100 yards for just under a half of a mile across portions of Cobb County. The tornado began along Delta Circle impacting several large, metal industrial buildings. The southern corner of one warehouse was ripped apart with metal siding and roofing was twisted and carried about a quarter of a mile away into an open field. At this location a tractor-trailer was flipped onto its side and several trees were snapped or uprooted. The tornado travelled northeast causing additional damage around the intersection of Mableton Parkway and Lee Industrial Boulevard where several large trees were snapped or uprooted and a wooden utility pole was ripped out of the ground. An aluminum light pole was snapped near the base and several more trees were snapped or uprooted along Discovery Boulevard before the tornado ended. [11/30/16: Tornado #3, County #1/1, EF1, Cobb, 2016:009].

Tornado, Fulton

When
November 30, 1:50 PM EST to 1:54 PM EST
Where
Fulton County, 2.72 mi ENE of Bolton to 4.58 mi ENE of Bolton
Rating
EF1
Path length
1.9 mi
Path width
100 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
33.838, -84.428

A National Weather Service storm survey team found that an EF1 tornado with maximum winds of 90 MPH moved along a path with a maximum width of 100 yards for 1.90 miles across portions of northern Fulton County. The tornado began along Margaret Mitchell Ct. NW just east of I-75 where several large pine trees were snapped. The tornado swept east northeast snapping or uprooting several more large pine trees around the intersection of Northside Parkway and Moores Mill Road NW. The tornado then turned more easterly snapping or uprooting several more trees along Marne Drive and Arden Road NW before ending around the intersection of West Paces Ferry Road and Habersham Road NW. [11/30/16: Tornado #4, County #1/1, EF1, Fulton, 2016:010].

Thunderstorm Wind, Fulton

When
November 30, 2:05 PM EST to 2:10 PM EST
Where
Fulton County, 1.41 mi NNW of Ocee
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
34.089, -84.228

An Atlanta television station reported a tree blown down on Windward Parkway near Clubhouse Drive.

Thunderstorm Wind, Troup

When
November 30, 2:05 PM EST to 2:10 PM EST
Where
Troup County, 2.7 mi WNW of Buena Vista
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
33.150, -85.120

The Troup County 911 center reported a tree blown down on Lovic Davis Road.

Tornado, Fulton

When
November 30, 2:07 PM EST to 2:09 PM EST
Where
Fulton County, 1.62 mi NNW of Ocee to 2.1 mi N of Ocee
Rating
EF0
Path length
1.07 mi
Path width
100 yd
Continued into
Forsyth, Ga (FFC)
Property damage
$1,000
Reported by
NWS Storm Survey
Coordinates
34.090, -84.234

A National Weather Service storm survey team found that an EF0 tornado with maximum winds of 80 MPH moved along a path with a maximum width of 100 yards for 1.10 miles across portions of northern Fulton County. The tornado began along Windward Parkway where two pine trees were uprooted. The tornado moved northeast to McGinnis Ferry Road where it crossed into Forsyth County. [11/30/16: Tornado #5, County #1/2, EF0, Fulton, 2016:011].

Tornado, Forsyth

When
November 30, 2:09 PM EST to 2:13 PM EST
Where
Forsyth County, 84.57 mi NW of Sinclair Lake to 84.38 mi NW of Sinclair Lake
Rating
EF0
Path length
1.86 mi
Path width
100 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
34.100, -84.219

A National Weather Service storm survey team found that an EF0 tornado with maximum winds of 80 MPH moved along a path with a maximum width of 100 yards for 1.86 miles across portions of Forsyth County. The tornado crossed into Forsyth County from Fulton County along McGinnis Ferry Road where several trees were snapped or uprooted and traveled northeast. A traffic light was damaged at the intersection of McFarland Parkway and Currie Drive and more trees were snapped or uprooted along the path before the tornado ended along Ridgefield Drive. [11/30/16: Tornado #5, County #2/2, EF0, Forsyth, 2016:011].

Thunderstorm Wind, Gwinnett

When
November 30, 2:10 PM EST to 2:18 PM EST
Where
Gwinnett County, 1.08 mi NNE of Norcross to 0.43 mi ENE of Pittman
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
33.945, -84.213

An Atlanta area television news station reported a large tree blown down onto North Peachtree Street near Sunset Drive and a large tree blown down onto a house on Tina Court.

Thunderstorm Wind, Rockdale

When
November 30, 2:50 PM EST to 2:55 PM EST
Where
Rockdale County, 0.27 mi NNE of Honey Creek to 1.49 mi NNE of Milstead
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
33.604, -84.049

The Rockdale County Emergency Manager reported trees blown down from around Ebenezer Road and Goode Road to around Hi Roc Road and Arlin Street.

Thunderstorm Wind, Pike

When
November 30, 2:53 PM EST to 2:58 PM EST
Where
Pike County, 0.9 mi NNW of Lawrences Mill to 0.89 mi ESE of Reidsboro
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
32.993, -84.504

The Pike County 911 center reported trees blown down on Lawrence Mill Road, Roberts Quarters Road and Drew Allen Road.

Tornado, Jackson

When
November 30, 3:04 PM EST to 3:10 PM EST
Where
Jackson County, 1.78 mi SW of Grove Level to 0.63 mi ENE of Grove Level
Rating
EF1
Path length
2.37 mi
Path width
100 yd
Continued into
Banks, Ga (FFC)
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
34.232, -83.502

A National Weather Service storm survey team found that an EF1 tornado with maximum winds of 90 MPH moved along a path with a maximum width of 100 yards for 2.3 miles across portions of Jackson County. The tornado began near a poultry supply store on Maysville Road just north of I-85 where it blew over 5, half-ton, unsecured poultry feed bins and downed several large tree branches. The tornado moved northeast paralleling the interstate. Two street signs were bent over along Ridgeway Church Road. The tornado path crossed over a large outlet mall where no apparent damage was noted, however the most severe damage occurred just past the mall where an automobile trailer sales business had two large overhead doors blown in and the front door to the business blown off. Several trailers were rolled about 50 feet and damage to the roof of the building was also noted at this location. The tornado then continued northeastward where it crossed into Banks County. [11/30/16: Tornado #6, County #1/2, EF1, Jackson, 2016:012].

Tornado, Banks

When
November 30, 3:10 PM EST to 3:11 PM EST
Where
Banks County, 0.2 mi N of Banks Crossing to 0.59 mi NE of Banks Crossing
Rating
EF1
Path length
0.43 mi
Path width
100 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
34.253, -83.469

A National Weather Service storm survey team found that an EF1 tornado with maximum winds of 90 MPH moved along a path with a maximum width of 100 yards for 0.50 miles across portions of Banks County. The tornado crossed into Banks County from Jackson County along the I-85 frontage road and continued northeast before ending around the intersection of Highway 441 and East Ridgeway Road where a couple of large business signs were blown out. [11/30/16: Tornado #6, County #2/2, EF1, Banks, 2016:012].

Thunderstorm Wind, Spalding

When
November 30, 3:12 PM EST to 3:20 PM EST
Where
Spalding County, 1.34 mi SSW of Pomona
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
33.303, -84.291

The Spalding County 911 center reported a tree blown down at North Expressway and Glenwood Drive.

Thunderstorm Wind, Lamar

When
November 30, 3:13 PM EST to 3:35 PM EST
Where
Lamar County, 1.19 mi NNW of Woodfin Mill to 1.39 mi NNE of Weldons Crossing
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
33.115, -84.240

The Lamar County 911 center reported trees blown down across the northern portion of the county from around Young Road to I-75 near mile marker 198.

Thunderstorm Wind, Butts

When
November 30, 3:39 PM EST to 3:45 PM EST
Where
Butts County, 2.32 mi NE of Stark
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
33.349, -83.887

The Butts County 911 center reported a tree blown down on Hamm Road.

Thunderstorm Wind, Madison

When
November 30, 3:53 PM EST to 3:57 PM EST
Where
Madison County, 0.74 mi NE of Colbert to 0.86 mi NW of Carlton
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
34.038, -83.211

The Madison County 911 center reported 4 trees blown down between Colbert and Carlton across the southern portion of the county.

Thunderstorm Wind, Oglethorpe

When
November 30, 3:55 PM EST to 4:05 PM EST
Where
Oglethorpe County, 1.57 mi W of Crawford to 3.02 mi ENE of Smithonia
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
33.877, -83.177

The Oglethorpe County 911 center reported multiple trees blown down from the Arnoldsville, Crawford and Lexington areas to just south of Comer. Some locations include Dora Hill Bush Road, Arnoldsville Road, Collier Church Road, Washington Road and Hutchins Road.

Thunderstorm Wind, Hancock

When
November 30, 4:45 PM EST to 4:50 PM EST
Where
Hancock County, 2.94 mi NNE of Sandy Run
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
911 Call Center
Coordinates
33.261, -83.106

The Hancock County 911 center reported several trees blown down in the Holiday Shores area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2016Every state in 2016This day in weather historyThe tornado archive for Georgia, 2016Warnings in Georgia, November 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 662644, 662417, 662418, 662419, 662420, 662645, 662646, 662421, 662422, 662647, 662649, 662648, 662423, 662424, 662650, 662651, 662652, 662653, 662654, 662655.